So we transfer a week from tomorrow and I'm scared, nervous, excited, nauseous, and stunned. All of those things in one big knot in my stomach. I've never felt so pressured to perform in my life. Especially with something I have so little control over, well, okay, no control over. C'mon uterus, don't fail me now!
Anyway, I have some sort of respiratory crud going on. I think I caught it from my Dad, who was here over the weekend and was ill. Normally, I probably would have been fine with my constant hand washing and staying well away from him, but since I'm on the steroids for the transfer my immune system is suppressed and there must have been a chink in the armor. I only had a cough for a few days, but now it's added the runny, stuffy nose, and my head is killing me.
The good news is I got my med calendar for this next week and I start antibiotics on Sunday. Zithromax, which they usually give me for bronchitis or pneumonia anyway. So if it's not just viral (which it should be since my dad got over it with no antibiotics and he had a raging fever), the antibiotics should kick it to the curb.
The bad news is I start the PIO (Progesterone in oil) shots that everyone complains about on Sunday. They say they hurt, leave lumps, and have yucky side effects. I'm so excited (read sarcastically, please.) Though my nurse assures me that if I'm not having any pain with the estrogen shots (I'm not), then I probably won't have much with these, that the pain is usually from incorrect placement. Hmmm, we'll see. I'll keep you posted.
BUT, the thing I'm super, absurdly worried about does not involve needles at all. It's another antibiotic, Clindamyacin, which comes in the form of a vaginal suppository. That's right, I'm going to stick this thing in my hooha three nights in a row before bed. What's the problem, you ask? Surely, by 44 (within spitting distance now of 45) I'm familiar enough with my body that inserting a suppository is no big deal? No, that's not the big deal. Neither is the um, discharge issue I've heard about. The problem is that I tend to have allergies to antibiotics. Big time allergies. And I don't think I've had Clindamyacin before, so I don't know if I'll have a reaction to it. My typical allergic reactions to antibiotics are: hives, stomach cramps, tight chest, breathing problems. And necessitate a trip to the ER for emergency breathing treatments, steroids, and sometimes epinephrine injections. No fun. And I can't imagine the hives originating in the hooha, can you?
And, to make me even more nervous, I start the suppositories the night of the 14th, like two hours before my birthday. Those of you who are friends, or blog readers of mine, will realize that my birthdays are not always the luckiest of days for me. They have included in the past: trips to the ER, car accidents, travel delays, and being mistaken for a fugitive. Can you understand my concern??
So I'm just going to try to breathe deep, relax, and maybe have a few drinks this weekend...
Wish me luck...